MAUDE Adverse Event Report: RESPIRONICS, INC. AF541 EE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. AF541 EE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AF541
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Death (1802)
Date of Event 09/01/2020
Type of Reportable Event Death
Event or Problem Description
The manufacturer received a voluntary medwatch ((b)(4)) in which it is alleged a patient death occurred.A mask was reportedly in use on the patient for 3 days at a facility, and a pressure ulcer developed on the bridge of the patient's nose.The pressure ulcer was treated with bacitracin ointment.The manufacturer contacted the reporting facility for additional information.There was no date of death provided, no cause of death, and no rationale as to how the use of the mask and subsequent development of a pressure ulcer may have caused or contributed to the patient death.No product was returned for investigation.This mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single use in the hospital/institutional environment only.The mask is to be used on patients (>40lbs/20kg) for whom cpap or bi-level therapy has been prescribed.This mask should not be used on patients who need life support ventilation, who are taking a prescription drug that may cause vomiting, or on patients that are uncooperative, unresponsive, or unable to remove the mask by themselves.Labeling warns the caregiver to "monitor or intervene if the patient experiences skin redness, irritation, discomfort, blurred vision, or drying of the eyes.Do not overtighten the headgear straps.Watch for signs of overtightening, such as excessive redness, sores or bulging skin around the edges of the mask.Loosen the headgear straps to alleviate symptoms." although a death occurred, the manufacturer is unable to confirm the mask caused or contributed to the event.Based on the information available, the manufacturer concludes no further action is necessary.

Brand Name
AF541 EE
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville, pa
MDR Report Key10494972
Report Number2518422-2020-02086
Device Sequence Number3583790
Product Code BZD
UDI-Device Identifier00606959024434
UDI-Public00606959024434
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF541
Device Catalogue NumberAF541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2020
Initial Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age52 YR